Alert archive / South Dakota / River Flood Warnings in 2022
River Flood Warning 6, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at May 13, 2022, 8:29 AM CDT for Brookings County, Hamlin County, South Dakota. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2022, 8:29 AM CDT (13:29 UTC)
- Expired
- May 15, 2022, 9:44 AM CDT
- In force
- 49 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Brookings County, SD, Hamlin County, SD
The radar
The Sioux Falls radar (KFSD), 106 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Sioux River near Estelline (BSES2).
- Action stage
- 1642.5 ft
- Minor stage
- 1644 ft
- Moderate stage
- 1645.5 ft
- Major stage
- 1648 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at May 13, 6:24 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 13, 6:24 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 624 AM CDT Fri May 13 2022 .SHORT TERM...(Today and Tonight) Issued at 352 AM CDT Fri May 13 2022 Early this morning, surface observations show the passing cold front is now well east into central IA. Behind this, we'll see pleasant conditions much better suited for outdoor activities today with drier, cooler westerly flow. Expect near normal spring temperatures with highs expected to reach the 70s to near 80 degrees. Very dry mid level air entraining in should bring abundant sunshine and diurnal cumulus later this afternoon. Efficient boundary layer mixing means west winds gusting 20-35 mph this afternoon, strongest along the MN Buffalo Ridge and in near/north of the I-90 corridor. Winds will weaken quickly with sunset, giving way to light and variable winds overnight. Light and variable winds prevail overnight as a weak upper disturbance and sfc troughing push in. Quiet weather and mostly clear skies persist into Saturday. .LONG TERM...(Saturday through Thursday) Issued at 352 AM CDT Fri May 13 2022 Saturday looks to be a touch cooler than Friday, but largely similar with dry conditions and near normal temperatures. By Saturday morning, a cold front associated with the main upper trough axis plunges through the Northern and Central Plains, bringing in some mid to high clouds to start the day. Despite early CAA, think sunshine for much of the day combined with mixing should allow for a fairly warm day so brought high temperatures up to CONSAll, with potential for even warmer. Though sfc high pressure builds in quickly after, a very dry atmospheric column will be sufficient to mix down westerly gusts peaking 25-40 mph again. On Saturday night and Sunday, the weather pattern becomes a bit more active as northwesterly flow aloft brings a few weaker disturbances through the Central Plains while the late-week upper low churns over the Canadian Prairie. With Gulf stream heat and moisture holding further south, increased cloudiness is more likely than receiving appreciable precipitation. Model sounding profiles suggest dry low level air will greatly impede amounts reaching the sfc, resulting in occasional light showers or sprinkles. Rainfall amounts should be less than a tenth of an inch, greatest south of the I-90 corridor. The upper level pattern becomes zonal for much of the work week. Temperatures are expected to remain near seasonal and mild for this time of year from Sunday through mid week - daytime highs in the upper 60s to lower 80s and overnight lows in the 40s and 50s. Rain chances increase Monday night through early Wednesday as a weak wave or two tracks through the Central and Southern Plains. The better forcing, instability, and moisture supply look to be well to our south, so am not seeing support for any major impacts regarding heavy rains or severe weather at this time. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 622 AM CDT Fri May 13 2022 VFR conditions will prevail through the period. Southwest winds will turn more westerly later today. Expect gusts of 15-25 kts to develop later this morning, up to 25-35 kts this afternoon. Winds will become light and variable around sunset. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...BP LONG TERM...BP AVIATION...BP
Hazardous weather outlook, May 13, 4:07 AM CDT, 4 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 407 AM CDT Fri May 13 2022 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-141200- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook- Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton- Union- 407 AM CDT Fri May 13 2022 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:02 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 43 min |
| May 12, 7:17 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner, Union, Yankton | 43 min |
| May 12, 7:35 PM CDT | Severe Thunderstorm Warning | FSD | Union | 40 min |
| May 12, 7:46 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha | 44 min |
| May 12, 8:13 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 47 min |
| May 12, 7:14 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Ida, Woodbury | 46 min |
| May 12, 8:28 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Clay, Dickinson, Osceola | 47 min |
| May 12, 8:49 PM CDT | Severe Thunderstorm Warning | FSD | Dickinson | 41 min |
| May 12, 8:38 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Lyon, Murray, Pipestone | 52 min |
| May 13, 10:56 AM CDT | River Flood Warning | FSD | Lyon | 21 days |
Nearby
River Flood Warnings in South Dakota, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.